Thunderstorm Wind, Cass
- When
- July 13, 3:51 PM CST
- Where
- Cass County, 2.29 mi W of Hughes Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.000, -94.639
A large tree was blown down in Hughes Springs.
An upper level trough over Eastern Oklahoma and North Texas was wedged between an upper level ridge of high pressure over the Southern Great Basin and the Northeast Gulf during the afternoon of July 13th. Ample gulf moisture was present during the afternoon, and contributed to strong instability as temperatures climbed into the mid 90s across East Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level trough over Eastern Oklahoma and North Texas was wedged between an upper level ridge of high pressure over the Southern Great Basin and the Northeast Gulf during the afternoon of July 13th. Ample gulf moisture was present during the afternoon, and contributed to strong instability as temperatures climbed into the mid 90s across East Texas. Despite the weak wind shear in place, scattered severe thunderstorms developed during the afternoon which became outflow dominant, resulting in instances of damaging winds which downed trees and power lines during the late afternoon hours before diminishing with the loss of daytime heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 11:57 AM CST, 3 hours 54 minutes earlier. Its key messages:
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1257 PM CDT Sun Jul 13 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1127 PM CDT Sat Jul 12 2025 - Scattered to numerous showers and thunderstorms with heavy rain possible across the Four State Region today. - More in the way of scattered convection on Monday before rain chances dwindle as the work week continues. - With lower rain chances during the week, temperatures should begin to warm with near Heat Advisory criteria possible later this week. && .DISCUSSION... Issued at 1058 AM CDT Sun Jul 13 2025 An upper-level trough with embedded closed low across eastern Oklahoma into Texas to linger through Monday night allowing for increased instability resulting in periods of mainly diurnally driven convection today through Monday evening. Locally heavy rainfall can be expected with some storms today, especially in the vicinity of the upper-trough across southeast Oklahoma and northeast Texas. Stronger convection to gradually diminish during the evening hours with scattered lingering showers and embedded thunderstorms possibly continuing through the early morning hours. Overnight lows are forecast to average in the lower 70s. Similar conditions expected again on Monday as upper-low remains parked across Oklahoma and northeast Texas. Scattered diurnally driven afternoon showers expected with conditions again improving in the evening as the upper-low begins to shift northeast into Missouri, marking the beginning of an overall pattern shift across the ArkLaTex. Temperatures on Monday are forecast to range from the mid 80s across southeast Oklahoma where best rain chances are expected to the the mid 90s across north Louisiana where subsidence from an upper-ridge building west will become more influential. Upper-ridge to become established across the region on Tuesday and Wednesday allowing for more typical July hot and dry conditions areawide. Some locations across the ArkLaTex could expect highs in the upper 90s by Wednesday afternoon with afternoon heat index values 105 to 107 degrees across much of north Louisiana. Models are coming into agreement in bringing an easterly wave across the northern gulf coast late in the work week allowing for increased rain chances across mainly portions of Louisiana and south Arkansas continuing into the weekend. && .AVIATION... (18Z TAFS) Issued at 1257 PM CDT Sun Jul 13 2025 VFR conditions will continue through the afternoon and much of the evening/overnight hours, although scattered convection will again develop this afternoon over E TX, and spread NE into SW AR/NW LA, and could produce MVFR cigs, wind gusts near/in excess of 35kts, and reduced vsbys. Have inserted tempo thunder mention for all terminals this afternoon, with the convection possibly persisting through mid to late evening before diminishing. While much of the cu field will diminish after sunset, elevated convective debris will linger through a good portion of the evening/overnight hours, with the potential for additional scattered convection redevelopment possible after 08Z across portions of NE TX/SE OK/adjacent sections of SW AR, which may linger through much of the remainder of the morning. Have added VCSH mention to the TYR/GGG/TXK terminals to account for this potential, with low MVFR/IFR cigs again developing after 09Z over E TX/portions of N LA, which will spread N into SE OK/adjacent sections of SW AR by/after 12Z. These cigs will slowly lift by mid/late morning, with VFR conditions returning by the end of the TAF period. Should again see an increase in scattered convection across the region during the afternoon Monday. SSW winds 7-11kts this afternoon, except strong/gusty in and near the convection, will become S 5kts or less after 00Z. /15/ && .SPOTTER INFORMATION STATEMENT... Issued at 1257 PM CDT Sun Jul 13 2025 Spotter activation may be needed this afternoon and early evening across portions of East Texas, Southwest Arkansas, and North Louisiana for the potential for damaging winds and heavy rainfall, which may result in localized flooding. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 94 76 93 77 / 60 30 40 10 MLU 94 75 95 75 / 50 20 40 10 DEQ 87 70 87 70 / 70 50 50 20 TXK 93 73 92 74 / 60 40 40 20 ELD 94 72 93 72 / 60 30 50 10 TYR 90 73 90 74 / 60 40 40 10 GGG 92 73 92 74 / 60 40 40 10 LFK 94 73 93 74 / 60 30 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...05 AVIATION...15
Special Weather Statement
National Weather Service Shreveport LA
1219 PM CDT Sun Jul 13 2025
LAZ021-131815-
Caldwell LA-
1219 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CALDWELL PARISH THROUGH
115 PM CDT...
At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm
over Grayson, or just east of Clarks, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Clarks, and Grayson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 9190 3209 9191 3207 9193 3204 9190
3198 9189 3194 9208 3210 9219 3221 9200
3219 9201 3220 9197 3219 9198 3217 9198
3217 9190 3212 9188 3212 9187 3209 9187
TIME...MOT...LOC 1719Z 246DEG 12KT 3203 9209
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15The Shreveport radar (KSHV), 96 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
7 thunderstorm wind. Local standard time, as filed.
A large tree was blown down in Hughes Springs.
Several trees and power lines were blown down near and north of Carthage.
Trees and power lines were blown down near the Hooks and Leary communities.
A large tree was blown down across the Attoyac Bayou bridge along the Nacogdoches/San Augustine County line. A vehicle hit the tree, but no injuries were reported.
A tree was blown down across a power line along Highway 59 southwest of Domino.
A tree was blown down onto FM 31 just south of I-20.
A tree was blown down onto FM 2199 just north of I-20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267046, 1267052, 1267047, 1267053, 1267048, 1267051, 1267050.